Georgia, 2012Damaging Wind in Georgia, July 25, 2012
July 25, 2012 · NWS CHS · 1 event in 1 county or zone
An afternoon thunderstorm formed in Liberty County and produced severe winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An afternoon thunderstorm formed in Liberty County and produced severe winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jul 25, 2:41 PM EST, 1 hour 16 minutes earlier.
Area forecast discussion, Jul 25, 2:41 PM EST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
341 PM EDT WED JUL 25 2012
.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL REMAIN SOUTH OF THE AREA THROUGH THE
WEEK AS A TROUGH OF LOW PRESSURE PERSISTS INLAND. A WEAK COLD FRONT
MAY APPROACH LATE IN THE WEEKEND AND LINGER ACROSS THE REGION INTO
EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
ISOLATED SHOWERS AND THUNDERSTORMS ARE DEVELOPING ACROSS SOUTHEAST
GEORGIA ...MAINLY ALONG THE SEA BREEZE...WITH BETTER COVERAGE
SOUTH OF THE ALTAMAHA RIVER WHERE THE CAP IS WEAKER AND
TEMPERATURES ARE NEAR 100 DEGREES. CLOUD COVER ASSOCIATED WITH A
MORNING MCS HAS MOVE ACROSS SOUTHERN SOUTH CAROLINA KEEPING
TEMPERATURES DOWN...ALTHOUGH HIGHER DEWPOINTS HAVE COMPENSATED
SOMEWHAT TO YIELD MODERATE INSTABILITY...ESPECIALLY ALONG THE
COAST. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS THIS EVENING...MAINLY
AWAY FROM THE IMMEDIATE COAST AS THE SEA BREEZE SLOWLY MOVES
INLAND...POSSIBLY COMBINING WITH OUTFLOW FROM THUNDERSTORMS TO THE
SOUTH AND WEST. OVERALL THE BEST COVERAGE SHOULD BE ACROSS
SOUTHEAST GEORGIA WHERE THE GREATER INSTABILITY IS FOUND AND THIS IS
WHERE WE HAVE THE HIGHEST RAIN CHANCES. ONE CAVEAT TO THE FORECAST
IS THE POTENTIAL FOR AN ORGANIZED CLUSTER OF STORMS TO DEVELOP
ACROSS UPSTATE SC AND MAKE A RUN TOWARD THE COAST THIS EVENING AS
SOME OF THE HIGH- RES WRF MODELS INDICATE. HOWEVER THERE IS NOT
MUCH SIGN OF THIS YET SO CONFIDENCE IS LOW IN THIS SOLUTION COMING
TO FRUITION. MILD LOWS AGAIN IN THE MID TO UPPER 70S...ALTHOUGH
POSSIBLY COOLER WHERE RAIN OCCURS.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
THE UPPER RIDGE IS EXPECTED TO WEAKEN AND SHIFT EAST AS AN UPPER
TROUGH APPROACHES FROM THE WEST. LOW-LEVEL FLOW WILL SHIFT FROM
NORTHWEST TO WEST-SOUTHWEST...RESULTING IN A PERIOD OF HOT AND HUMID
CONDITIONS. THE WESTERLY LOW-LEVEL WIND COMPONENT WILL KEEP THE
SEABREEZE PINNED NEAR THE COASTLINE UNTIL MID TO LATE AFTERNOON. THE
PRIMARY SURFACE FEATURE WILL BE THE INLAND LEE TROUGH ALTHOUGH A
SURFACE FRONT COULD DROP TOWARD THE AREA DURING THE DAY SATURDAY.
DAYTIME CONVECTION WILL PROBABLY NOT INITIATE UNTIL THE AFTERNOON
HOURS AND REMAIN RATHER ISOLATED THURSDAY AND FRIDAY. A BIT MORE
COVERAGE POSSIBLE ON SATURDAY WITH THE APPROACHING COLD FRONT. WITH
HIGH TEMPS PROGGED TO REACH THE UPPER 90S THURSDAY AND FRIDAY...
COMBINED WITH DEWPOINTS WELL INTO THE 70S...HEAT INDICES COULD REACH
110F IN SPOTS EITHER DAY. MOS OUTPUT INDICATES UPPER 70S DEWPOINTS
IN MOST AREAS THURSDAY AFTERNOON. HOWEVER NAM MODEL SOUNDINGS
INDICATE SOME DRIER AIR MIXING DOWN DURING THE HOURS OF PEAK HEATING
AND SURFACE DEWPOINTS DROPPING INTO THE LOWER 70S IN MANY LOCATIONS.
THIS WOULD KEEP HEAT INDICES JUST BELOW 110F. ALTHOUGH CHANCES ARE
RELATIVELY HIGH THAT A HEAT ADVISORY WILL EVENTUALLY BE NEEDED...WE
WILL LEAVE THE DECISION TO THE MIDNIGHT SHIFT AND ALLOW ANOTHER LOOK
AT DEWPOINT PROGS/TRENDS.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
THE OVERALL PATTERN IN THE LONG TERM FORECAST PERIOD FAVORS A TROF
ALONG MUCH OF THE EASTERN SEABOARD THAT ORIGINATES FROM A DEEP
CLOSED LOW POSITIONED NEAR HUDSON BAY. AT THE SURFACE THE PATTERN IS
A BIT MORE QUESTIONABLE...WITH THE UNCERTAINTY REVOLVING AROUND THE
POSSIBILITY OF A COLD FRONT CROSSING THE AREA OR LINGERING IN THE
VICINITY. CURRENT RUNS OF THE ECMWF AND THE GFS TEND TO FAVOR A
CLEAN FRONTAL PASSAGE...WHICH CLIMATOLOGICALLY ISN/T THE FAVORED
SOLUTION. IF THE FRONT WERE TO STALL OUT ACROSS THE AREA EARLY NEXT
WEEK...IT WOULD STAND TO REASON THAT THE CONVECTIVE ACTIVITY COULD
BE ON THE INCREASE. DUE TO THE UNCERTAINTY AT THIS POINT...THE
FORECAST FEATURES SLIGHT CHANCE TO CHANCE POPS THROUGH THE PERIOD.
WITH THE TROF ALOFT AND LOWERING HEIGHTS...TEMPS FEATURE A DOWNWARD
TREND CLOSER TO CLIMO VALUES OF LOWER 90S BY THE END OF THE PERIOD.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
WE HAVE FORECAST VFR CONDITIONS FOR BOTH KSAV AND KCHS WITH MAINLY MID
TO LATE AFTERNOON CHANCES FOR TSTMS...WITH THE THREAT DIMINISHING
BY 00Z...PROBABLY EARLIEST AT KCHS. HOWEVER...THERE IS A SMALL
RISK THAT ANOTHER ORGANIZED CLUSTER OF STORMS DEVELOPS UPSTREAM
ACROSS NORTHERN SC AND HEADS SOUTHEAST TOWARD THE COAST THIS
EVENING AND THIS WOULD EXTEND THE THREAT OF SHOWERS AND TSTMS
LONGER THAN CURRENTLY ADVERTISED.
EXTENDED AVIATION OUTLOOK...PRIMARILY VFR EXCEPT FOR SHORT-LIVED
RESTRICTIONS POSSIBLE IN AFTERNOON/EVENING SHOWERS AND
THUNDERSTORMS.
&&
.MARINE...
THROUGH TONIGHT...S/SW FLOW TO DOMINATE WITH WINDS MAINLY 15 KT OR
LESS AND SEAS 4 FT OR LESS. SMALL CHANCE THAT A CLUSTER OF TSTMS
COULD PUSH OFFSHORE THIS EVENING SO MARINERS SHOULD BE ALERT FOR
WORSE CONDITIONS THAN FORECAST.
THURSDAY THROUGH SUNDAY...THE GENERAL PATTERN OF A SURFACE TROF
INLAND AND HIGH PRESSURE OFF TO THE E AND SE WILL REMAIN THE SAME
INTO THE WEEKEND. THE PRESSURE GRADIENT WILL TIGHTEN AND LOOSEN
THROUGH THE PERIOD AS THE TROF MEANDERS ABOUT THE CENTRAL CAROLINAS.
PERIODS OF 15-20 KNOT FLOW WILL BE POSSIBLE...ESPECIALLY DURING
OVERNIGHT SURGES AND THE COASTAL SEA BREEZE...BUT THE LIKELIHOOD OF
SMALL CRAFT ADVISORIES APPEARS LOW. SEAS WILL BE A MIXTURE OF SHORT
PERIOD WIND DRIVEN WAVES AND LONGER PERIOD SWELL WAVES...WITH THE
RESULTING COMBINED SEAS MOSTLY HELD AT OR BELOW 4 OR 5 FT.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.
&&
SYNOPSIS...RJB/JRL
NEAR TERM...RJB
SHORT TERM...JRL/RJB
LONG TERM...BSH
AVIATION...JRL/RJB
MARINE...JRL/RJB
Hazardous weather outlook, Jul 25, 8:39 AM EST, 7 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
939 AM EDT WED JUL 25 2012
GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-260900-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
939 AM EDT WED JUL 25 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE EXPECTED TODAY
AND A FEW MAY BECOME SEVERE WITH DAMAGING WINDS AND FREQUENT CLOUD
TO GROUND LIGHTNING THE MAIN HAZARDS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
EXCESSIVE HEAT...TEMPERATURES IN THE MID TO UPPER 90S COMBINED
WITH HIGH HUMIDITY COULD LEAD TO HEAT INDEX VALUES REACHING OR
EXCEEDING 110 DEGREES FOR MID TO LATE WEEK. HEAT ADVISORIES MAY BE
NEEDED.
.SPOTTER INFORMATION STATEMENT...
IF YOU OBSERVE SEVERE WEATHER SUCH AS DAMAGING WINDS OR LARGE
HAIL PLEASE LET US KNOW EITHER BY PHONE AT 1-888-383-2024...BY
EMAIL AT CHS.SKYWARN@NOAA.GOV...OR BY TWITTER USING #WXREPORT.
AMZ330-350-352-354-374-260900-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
939 AM EDT WED JUL 25 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
IF YOU OBSERVE SEVERE WEATHER SUCH AS DAMAGING WINDS OR LARGE
HAIL PLEASE LET US KNOW EITHER BY PHONE AT 1-888-383-2024...BY
EMAIL AT CHS.SKYWARN@NOAA.GOV...OR BY TWITTER USING #WXREPORT.
In the hours before
Local storm report, Jul 25, 10:02 AM EST, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1102 AM EDT WED JUL 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM TSTM WND DMG 1 ESE BEAUFORT 32.43N 80.67W
07/24/2012 BEAUFORT SC PUBLIC
1 PALMETTO TREE DOWN. VERY STRONG WIND LASTED 2 TO 3
MINUTES.
&&
EVENT NUMBER CHS1200523
VBSpecial weather statement, Jul 25, 2:20 PM EST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
320 PM EDT WED JUL 25 2012
GAZ118-119-251945-
COASTAL CHATHAM-INLAND CHATHAM-
320 PM EDT WED JUL 25 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHATHAM COUNTY
THROUGH 345 PM EDT...
AT 318 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR ISLE OF HOPE. THE THUNDERSTORM WAS NEARLY
STATIONARY.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ISLE OF HOPE...MONTGOMERY...SANDFLY...SAVANNAH...SAVANNAH HISTORIC
DISTRICT...SKIDAWAY ISLAND...THUNDERBOLT...VERNONBURG...WHITE
BLUFF...WHITEMARSH ISLAND...WILMINGTON ISLAND...WINDSOR FOREST AND
RIVERSIDE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
&&
LAT...LON 3187 8106 3195 8126 3210 8113 3202 8092
TIME...MOT...LOC 1920Z 039DEG 2KT 3199 8110
Special weather statement, Jul 25, 3:02 PM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
402 PM EDT WED JUL 25 2012
GAZ116-138-252030-
INLAND BRYAN-INLAND LIBERTY-
402 PM EDT WED JUL 25 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY AND BRYAN
COUNTIES THROUGH 430 PM EDT...
AT 359 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR LIMERICK...MOVING SOUTH AT 5 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BELFAST AND MIDWAY...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3180 8127 3180 8147 3193 8142 3191 8129
TIME...MOT...LOC 2002Z 002DEG 6KT 3185 8137
Special weather statement, Jul 25, 3:02 PM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
402 PM EDT WED JUL 25 2012
GAZ118-119-252030-
COASTAL CHATHAM-INLAND CHATHAM-
402 PM EDT WED JUL 25 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHATHAM COUNTY
THROUGH 430 PM EDT...
AT 359 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR GEORGETOWN...MOVING SOUTH AT 5 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
WHITE BLUFF AND WINDSOR FOREST...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3191 8124 3191 8126 3193 8126 3193 8127
3194 8127 3194 8129 3198 8130 3206 8128
3207 8111 3190 8113
TIME...MOT...LOC 2003Z 002DEG 6KT 3198 8122Special weather statement, Jul 25, 3:30 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
430 PM EDT WED JUL 25 2012
GAZ116-138-252100-
INLAND BRYAN-INLAND LIBERTY-
430 PM EDT WED JUL 25 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY AND BRYAN
COUNTIES THROUGH 500 PM EDT...
AT 429 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR FLEMINGTON...MOVING SOUTHWEST AT 5 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
FLEMINGTON...FORT STEWART...HINESVILLE AND MCINTOSH...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3179 8152 3187 8166 3197 8159 3192 8146
TIME...MOT...LOC 2030Z 030DEG 5KT 3188 8155
Special weather statement, Jul 25, 3:51 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
451 PM EDT WED JUL 25 2012
SCZ047-051-252115-
COASTAL JASPER-INLAND JASPER-
451 PM EDT WED JUL 25 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JASPER COUNTY THROUGH
515 PM EDT...
AT 449 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR HARDEEVILLE...MOVING SOUTH AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
HARDEEVILLE AND PURYSBURGH...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3226 8115 3228 8112 3230 8112 3228 8099
3226 8099 3225 8102 3220 8101 3220 8112
3222 8114 3222 8115 3223 8114 3224 8115
TIME...MOT...LOC 2052Z 012DEG 11KT 3226 8109Thunderstorm Wind, Liberty
- When
- July 25, 3:57 PM EST to 3:59 PM EST
- Where
- Liberty County, (Lhw)ft Stewart Hine
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 31.880, -81.570
Fort Stewart ASOS reported east wind of 24 gusting to 53 knots.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Tennessee, July 25 to 26, 20122 deaths · 1 event
- Heat in Illinois, July 25, 20121 death · 1 event
- Rip Current in North Carolina, July 25, 20121 death · 1 event
- Hail and Damaging Winds in Iowa, July 25, 2012$795,000 · 1.75 in hail · 61 events
- Hail in Nebraska, July 25, 2012$2.8 million · 1.75 in hail · 2 events
- Hail and Damaging Winds in Kansas, July 25, 2012$339,000 · 1.75 in hail · 5 events
- Wildfire in Missouri, July 25 to 31, 2012$310,000 · 4 events
- Hail and Damaging Wind in North Carolina, July 25, 2012$150,000 · 1.75 in hail · 7 events
- Damaging Winds in Wisconsin, July 25, 2012$96,000 · 52 kt wind · 9 events
- Flash Flooding and Hail in Michigan, July 25, 2012$81,000 · 2 in hail · 8 events
- Hail and Damaging Winds in Michigan, July 25, 2012$50,000 · 57 kt wind · 10 events
- Hail and Damaging Winds in Wisconsin, July 25, 2012$50,000 · 1.75 in hail · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 401679.